Alert archive / Arizona / Flash Flood Warnings in 2010

Flash Flood Warning 12, NWS Las Vegas, NV

February 6, 2010Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Feb 6, 2010, 8:09 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2010, 8:09 PM MST (03:09 UTC)
Expired
Feb 6, 2010, 10:30 PM MST
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 31 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2010-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2010-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WGUS55 KVEF 070309
FFWVEF
AZC015-CAC071-NVC003-070430-
/O.NEW.KVEF.FF.W.0012.100207T0309Z-100207T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
709 PM PST SAT FEB 6 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
  SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
  THIS INCLUDES THE CITY OF SEARCHLIGHT...CAL-NEV-ARI AND
  THE COTTONWOOD COVE AREA.

* UNTIL 830 PM PST/930 PM MST/

* AT 705 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. A LINE OF 
  THUNDERSTORMS PRODUCING LOCALLY VERY HEAVY RAINFALL WILL BE MOVING
  ACROSS THE AREA THROUGH 830 PM PST/930 PM MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3533 11513 3577 11471 3589 11450 3556 11425
      3520 11468 3494 11521

$$

JENSEN
3 follow-up statements
763 
WGUS75 KVEF 070347
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
747 PM PST SAT FEB 6 2010

AZC015-CAC071-NVC003-070430-
/O.CON.KVEF.FF.W.0012.000000T0000Z-100207T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-SAN BERNARDINO CA-CLARK NV-
747 PM PST SAT FEB 6 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PST/930 PM
MST/ FOR SOUTH CENTRAL CLARK...EAST CENTRAL SAN BERNARDINO AND WEST
CENTRAL MOHAVE COUNTIES...

AT 742 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA. A REMOTE SENSOR IN THE COTTONWOOD COVE AREA HAS 
REPORTED OVER HALF AN INCH...0.51...OF RAINFALL BETWEEN SINCE 700 PM 
PST WHILE A STORM SPOTTER IN CAL-NEV-ARI REPORTED VERY HEAVY 
RAINFALL. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS 
THE AREA THROUGH 830 PM PST/ 930 PM MST.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEARCHLIGHT 
COTTONWOOD COVE AND CAL-NEV-ARI AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY
FLOWING WATER CAN CARRY VEHICLES AWAY.

&&

LAT...LON 3533 11513 3577 11471 3589 11450 3556 11425
      3520 11468 3494 11521

$$

JENSEN
947 
WGUS55 KVEF 070425
FFWVEF
AZC015-CAC071-NVC003-070530-
/O.EXT.KVEF.FF.W.0012.000000T0000Z-100207T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
825 PM PST SAT FEB 6 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
  SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
  THIS INCLUDES THE CITY OF SEARCHLIGHT...CAL-NEV-ARI AND THE
  THE COTTONWOOD COVE AREA... 

* UNTIL 930 PM PST/1030 PM MST/

* AT 809 PM PST...VERY HEAVY RAIN WAS REPORTED FROM A LINE OF
  THUNDERSTORMS OVER THE WARNED AREA. THE LINE OF THUNDERSTORMS IS
  VERY SLOWLY MOVING ACROSS THE AREA. REMOTE SENSORS HAVE SHOWN THAT
  RAINFALL RATES OF A QUARTER OF AN INCH...0.25...IN FIFTEEN MINUTES
  HAVE BEEN RECORDED WITH OVER AN INCH BEING REPORTED NEAR THE
  COTTONWOOD COVE AREA SINCE 700 PM PST/ 800 PM MST. DUE TO THIS
  CONTINUATION OF THE LOCALLY HEAVY RAINFALL THE FLASH FLOOD WARNING
  HAS BEEN EXTENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.

&&

LAT...LON 3533 11513 3577 11471 3589 11450 3556 11425
      3520 11468 3494 11521

$$

JENSEN
503 
WGUS75 KVEF 070508
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
908 PM PST SAT FEB 6 2010

AZC015-CAC071-NVC003-070530-
/O.CON.KVEF.FF.W.0012.000000T0000Z-100207T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-SAN BERNARDINO CA-CLARK NV-
908 PM PST SAT FEB 6 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM PST/1030 PM
MST/ FOR SOUTH CENTRAL CLARK...EAST CENTRAL SAN BERNARDINO AND WEST
CENTRAL MOHAVE COUNTIES...

AT 904 PM PST...AN AREA OF THUNDERSTORMS CONTINUES TO SLOWLY MOVE 
OUT OF THE AREA AND DECREASE. HOWEVER LOCALLY HEAVY RAINFALL IS 
STILL OCCURRING WITH REMOTE GAGES REPORTING RAINFALL OF ALMOST HALF 
AN INCH...0.47...IN THE PAST HOUR ENDING AT 9 PM PST/ 1000 PM MST. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEARCHLIGHT 
COTTONWOOD COVE AND CAL-NEV-ARI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY
FLOWING WATER CAN CARRY VEHICLES AWAY.

&&

LAT...LON 3533 11513 3577 11471 3589 11450 3556 11425
      3520 11468 3494 11521

$$

JENSEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 6:15 PM MST, 1 hour 54 minutes earlier.

Area forecast discussion, Feb 6, 6:15 PM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 PM PST SAT FEB 6 2010

.SYNOPSIS...A STORM ALONG THE SOUTHERN CALIFORNIA COAST WILL
CONTINUE TO BRING SIGNIFICANT MOUNTAIN SNOW AND VALLEY RAIN TO OUR
REGION TONIGHT. SHOWERS WILL TAPER OFF FROM WEST TO EAST SUNDAY AND
SUNDAY NIGHT AS THE SYSTEM SLOWLY MOVES EAST. ANOTHER STORM WILL
AFFECT THE AREA TUESDAY AND WEDNESDAY FOLLOWED BY ANOTHER LATE IN
THE WEEK.
&&

.UPDATE...THE FORECAST WAS UPDATED TO EMPHASIZE THE MORE CONVECTIVE
NATURE OF THE PRECIPITATION DEVELOPING AHEAD OF THE INCOMING UPPER
LOW. THIS IS APPARENT ON RECENT RADAR LOOPS. ALSO...ISOLATED
THUNDERSTORMS WERE INCLUDED OVER SAN BERNARDINO...SOUTHERN
INYO...CLARK AND MOHAVE COUNTIES THIS EVENING AND OVERNIGHT.
&&

.PREV DISCUSSION.../330 PM PST SAT FEB 6 2010/

.SHORT TERM...A DRY SLOT COULD BE SEEN ON SATELLITE IMAGERY
EXTENDING FROM THE SOUTHWEST SAN BERNARDINO COUNTY DESERTS UP
THROUGH CLARK COUNTY. THE AREA OF WIDESPREAD RAIN EARLIER TODAY HAS
MORPHED INTO A SOMEWHAT CONVECTIVE BAND OF SHOWERS OVER MOHAVE
COUNTY. ALTHOUGH A SOLID MOISTURE TAP IS NOT THAT APPARENT...THE
LEADING EDGE OF THE COLD POOL WITH THIS INCOMING UPPER LOW WAS
BEGINNING TO AFFECT NORTHWEST SAN BERNARDINO AND INYO COUNTIES. THE
12Z AND 18Z GFS INDICATE THAT PRECIP WILL FILL BACK IN ACROSS SAN
BERNARDINO AND WESTERN/CENTRAL CLARK COUNTIES THIS EVENING AS
DYNAMIC SUPPORT AND DESTABILIZATION OCCUR AHEAD OF THE SYSTEM. THIS
APPEARS TO BE LIKELY AND WILL USE THE GFS AS THE BASIS FOR THE
FORECAST THROUGH SUNDAY. THIS WOULD BRING ANOTHER QUARTER TO HALF
INCH OF RAIN ACROSS EASTERN SAN BERNARDINO AND CLARK COUNTIES THIS
EVENING. THIS BASICALLY SUPPORTS THE WINTER STORM WARNINGS AND
ADVISORIES WITH LITTLE CHANGE NEEDED FOR NOW. THE MAIN DETAIL IS
THAT TOTAL SNOW ACCUMULATIONS FOR THE SOUTHERN SIERRA AND SPRING
MOUNTAINS WERE DECREASED A LITTLE. BOTH AREAS HAVE SEEN LITTLE
SNOWFALL SO FAR TODAY. LINCOLN AND NORTHERN MOHAVE COUNTIES WILL
CONTINUE TO BE IN THE FAVORABLE NORTHEAST QUAD OF THE SYSTEM A
LITTLE LONGER AND SHOULD SEE SIGNIFICANT ACCUMULATIONS THROUGH
SUNDAY MORNING. AS THE LOW CENTER MIGRATES OVERHEAD LATE TONIGHT AND
SUNDAY...PRECIPITATION WILL BECOME MORE SHOWER AND DECREASE IN
COVERAGE FROM WEST TO EAST. SUNDAY NIGHT SHOULD SEE PRECIP COME TO
AN END FOR ALL BUT NORTHERN MOJAVE AND SOUTHEAST LINCOLN COUNTIES.

.LONG TERM...MODELS CONTINUE TO SHOW RUN TO RUN DIFFERENCES WITH THE
EXTENT OF DRYING ON MONDAY AFTERNOON ACROSS THE AREA BEHIND THE
DEPARTING SYSTEM. CYCLONIC FLOW AND ENOUGH MID-LEVEL MOISTURE AND
SOME ENERGY ROTATING THROUGH AT 500 MB MAY TOUCH OFF SOME ISOLATED
SHOWERS ESPECIALLY OVER THE HIGHER ELEVATIONS. OTHERWISE A MIX OF
SUN AND CLOUDS IS EXPECTED.

THERE SEEMS TO BE BETTER AGREEMENT WITH THE MODELS FINALLY ON THE
NEXT SYSTEM - HOWEVER VARIATIONS IN TRACK/TIMING/STORM STRUCTURE
STILL EXIST. IT LOOKS LIKE THIS WILL BE MORE OF LATE TUESDAY/EARLY
WEDNESDAY EVENT WITH AN UPPER LOW DIVING SOUTHEAST ACROSS CALIFORNIA
TOWARDS NEVADA OR THE BAJA. THE ECMWF HAS AN OPEN WAVE WHILE THE
GFS/DGEX/GEM ALL SHOW AN CLOSED LOW. GIVEN THIS SYSTEM IS MOVING IN
FROM THE NORTHWEST...THIS TYPICALLY IS A TRACK THAT DOES NOT BRING A
LOT OF MOISTURE WITH IT AND THUS MUCH OF THE PRECIPITATION THAT DOES
FALL WILL HAVE TO RELY TO ON WHATEVER DYNAMICS COME WITH THE SYSTEM
ITSELF AND WHATEVER GETS WRUNG OUT BY OROGRAPHICS. AS A RESULT...I
KEPT IN BETTER THAN 50 PERCENT POPS IN THE HIGHER MOUNTAINS BUT ONLY
SLIGHT CHANCES (IF THAT) IN THE LOWER ELEVATIONS. THIS SYSTEM SHOULD
BE GONE BY WEDNESDAY AFTERNOON AND FOLLOWED BY ANOTHER WEAK TROUGH
AXIS THAT MOVES THROUGH WEDNESDAY NIGHT THAT MAY BRING ANOTHER
CHANCE FOR SOME PRECIPITATION TO THE AREA.

AN AREA OF LOW PRESSURE STILL IS SHOWN TO APPROACH THE WATERS OFF
THE PAC NW COAST BY THURSDAY ROTATING ANOTHER TROUGH AXIS TOWARDS
OUR AREA THURSDAY NIGHT INTO FRIDAY WHICH WOULD BRING US ANOTHER
CHANCE FOR PRECIPITATION. AFTERWARDS MODELS ARE TRENDING TOWARDS
BUILDING A RIDGE INTO THE SOUTHWESTERN U.S. WHICH WOULD LEAD TOWARDS
DRIER AND POTENTIALLY MILDER CONDITIONS BY NEXT WEEKEND. TEMPS IN
THE MEANTIME BETWEEN MONDAY AND FRIDAY WILL BE DRIVEN BY CLOUDS WITH
HIGHS AT OR BELOW NORMAL AND LOWS AT OR A LITTLE ABOVE.
&&

.AVIATION...FOR MCCARRAN...VSBY AND CIGS HAVE IMPROVED AT SHOULD
REMAIN ABOUT STATUS-QUO AS THE EVENING STARTS OFF - HOWEVER- BETWEEN
03Z AND 06Z SUNDAY EXPECT AN AREA OF PRECIPITATION TO HEAD BACK
TOWARDS SOUTHERN NEVADA WHICH WILL RESULT IN ANOTHER ROUND OF LOWER
CIGS AND/OR VSBY. GIVEN THAT CONDITIONS HAVE IMPROVED AT TIME WILL
GO WITH MVFR CONDITIONS IN A TEMPO BUT IF HEAVIER RAIN DEVELOPS IT
WOULD NOT BE TOTALLY OUT OF THE QUESTION THAT IFR CONDITIONS
DEVELOP. BETWEEN 09Z AND 12Z SUNDAY RAIN SHOULD BEGIN TO TAPER OFF
AND BECOME MORE SHOWERY IN NATURE. EXPECT BKN CLOUDS THEN MAINLY AOA
3K-5K FEET AND THIS SHOULD CONTINUE INTO SUNDAY EVENING. ONE CONCERN
TONIGHT IS WITH THE LIGHT WINDS THAT PATCHY FOG MAY DEVELOP.
MOUNTAIN OBSCURATIONS ARE ALSO EXPECTED THROUGH SUNDAY EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MVFR TO LOCALLY IFR CONDITIONS ARE LIKELY AT TIMES IN
ASSOCIATION WITH ANY AREAS OF STEADIER AND HEAVIER PRECIPITATION.
SNOW LEVELS WILL BE LOWERING TO 4000 FEET OR SO LATER TONIGHT.
ISOLATED TSRA ALSO POSSIBLE THIS EVENING IN THE MOJAVE DESERT.
PRECIPITATION WILL BEGIN TO TAPER OFF AROUND 07Z IN THE FAR
SOUTHWEST. OTHERWISE BETWEEN 09Z AND 12Z SUNDAY EXPECT PRECIPITATION
TO BECOME MORE SHOWERY IN NATURE. SCT-BKN CLOUDS MAINLY AOA 4K-8K
FEET WILL PERSIST LATE TONIGHT THROUGH SUNDAY EVENING ALONG WITH
MOUNTAIN OBSCURATIONS. ONE CONCERN FOR TONIGHT WILL BE PATCHY FOG
BUT DUE TO CONFIDENCE IN WHERE OR OF IT MAY FORM THIS WILL BE LEFT
OUT OF ANY TAFS AT THIS TIME.
&&

.CLIMATE...THROUGH 3 PM TODAY A TOTAL OF 0.34 INCH FELL AT MCCARRAN
INTERNATIONAL AIRPORT...THE OFFICIAL CLIMATE SITE FOR LAS VEGAS.
THIS BRINGS THE YEARLY TOTAL TO 2.40 INCHES. THIS IS 53.5 PERCENT OF
THE NORMAL YEARLY PRECIPITATION FOR LAS VEGAS WHICH IS 4.49 INCHES.

FOR THE PERIOD OF JANUARY 1ST THROUGH FEBRUARY 6TH THIS IS NOW THE
3RD WETTEST EVER ON RECORD FOR LAS VEGAS. THE SIX WETTEST SUCH
PERIODS ARE LISTED BELOW...

1.  3.00/1995
2.  2.41/1949
3.  2.40/2010 +++
4.  2.20/1979
5.  2.07/2005
6.  2.00/1974

IT IS INTERESTING TO NOTE ALL SIX OF THESE YEARS EITHER FALL INTO
ONE OF TWO CATEGORIES. 1995 AND 2005 WERE DURING AN EL NINO AND
NOTED FOR THEIR FREQUENT STORMS. 1949...1974 AND 1979 WERE ALL NOTED
FOR THEIR HEAVY ACCUMULATIONS OF SNOW IN LAS VEGAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 10 AM PST SUNDAY FOR NVZ018-019.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR NVZ014.
     WINTER STORM WARNING UNTIL NOON PST SUNDAY FOR NVZ015.
AZ...WINTER STORM WARNING UNTIL 1 PM MST SUNDAY FOR AZZ001-003.
CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR CAZ521-522.
     WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR CAZ519.
&&

ADAIR/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 6, 5:08 AM MST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
408 AM PST SAT FEB 6 2010

AZZ001-003-CAZ519-521-522-NVZ014-015-018-019-071000-
NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
408 AM PST SAT FEB 6 2010 /508 AM MST SAT FEB 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW WILL OCCUR IN THE MOUNTAINS OF THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT. UP TO 2 FEET OF NEW SNOW IS POSSIBLE BY
THE TIME THE SYSTEM WINDS DOWN ON SUNDAY. TRAVEL IN THE MOUNTAINS
AND ACROSS SOME OF OUR HIGHER PASSES...SUCH AS HIGHWAY 93 THROUGH
LINCOLN COUNTY...WILL BECOME VERY DIFFICULT TONIGHT. PLEASE REFER
TO OUR LATEST WINTER WEATHER MESSAGE FOR SPECIFIC INFORMATION
REGARDING YOUR AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH THE UPCOMING
WEEK. THE NEXT IN A LINE OF STORMS WILL IMPACT THE AREA ON TUESDAY
AND WEDNESDAY FOLLOWED BY ANOTHER LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ002-036-CAZ520-523>527-NVZ016-017-020>022-071000-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY-WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
408 AM PST SAT FEB 6 2010 /508 AM MST SAT FEB 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

FOR THE LOWER ELEVATIONS...A PERIOD OF HEAVY RAIN ALONG WITH EMBEDDED
ISOLATED THUNDERSTORMS MAY LEAD TO SOME MINOR FLOODING IN POORLY
DRAINED OR LOW LYING URBAN AREAS OR NORMALLY DRY WASHES. FLOOD
ADVISORIES MAY BE NEEDED LATER TO COVER ANY FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH THE UPCOMING
WEEK. THE NEXT IN A LINE OF STORMS WILL IMPACT THE AREA ON TUESDAY
AND WEDNESDAY FOLLOWED BY ANOTHER LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PIERCE

In the hours before

Local storm report, Feb 6, 5:16 PM MST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
416 PM PST SAT FEB 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       2 N NEEDLES             34.84N 114.61W
02/06/2010  E0.25 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            A FEW INCHES OF WATER WAS COVERING THE INTERSECTION OF
            BROADWAY AND J STREET IN NEEDLES.

&&

STACHELSKI
Local storm report, Feb 6, 5:40 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
440 PM PST SAT FEB 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     SNOW             PIOCHE                  37.93N 114.45W
02/06/2010  E0.9 INCH        LINCOLN            NV   LAW ENFORCEMENT

            THE LINCOLN COUNTY SHEIFF ESTIMATED ABOUT 0.9 INCH OF
            SNOW HAD FALLEN SO FAR IN PIOCHE AT AN ELEVATION OF
            AROUND 6000 FEET. THE SNOW BEGAN TO FALL AROUND 330 PM
            TODAY.

0440 PM     FLASH FLOOD      BULLHEAD CITY           35.15N 114.56W
02/06/2010                   MOHAVE             AZ   LAW ENFORCEMENT

            US HIGHWAY 95 HAS BOULDERS ON IT BETWEEN SILVER CREEK AND
            RIVERVIEW IN BULLHEAD CITY. THE BULLHEAD CITY POLICE
            DEPARTMENT ALSO REPORTED MOST SIDE STREETS IN BULLHEAD
            CITY ALSO HAD WATER ON THEM. THE TIME OF THIS EVENT IS
            ESTIMATED.

&&

STACHELSKI
Local storm report, Feb 6, 5:56 PM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
456 PM PST SAT FEB 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       CAL NEV ARI             35.32N 114.89W
02/06/2010  M0.93 INCH       CLARK              NV   TRAINED SPOTTER

            A SPOTTER MEASURED 0.93 INCH OF RAIN SO FAR TODAY IN CAL
            NEV ARI.

0422 PM     HEAVY RAIN       4 SW BULLHEAD CITY      35.11N 114.61W
02/06/2010  M0.70 INCH       MOHAVE             AZ   MESONET

            AN AUTOMATED RAIN GUAGE NEAR BULLHEAD CITY MEASURED 0.70
            OF AN INCH OF RAIN IN AN HOUR ENDING AT 422 PM TODAY.

0426 PM     FLASH FLOOD      5 SW MOHAVE VALLEY      34.88N 114.64W
02/06/2010                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED SEVERAL VEHICLES STUCK
            IN THE MUD NEAR NEEDLES HIGHWAY AND SHERMAN WAY.

0448 PM     HEAVY RAIN       3 WNW GOLDEN VALLEY     35.23N 114.27W
02/06/2010  E0.25 INCH       MOHAVE             AZ   TRAINED SPOTTER

            TWO TO THREE INCHES OF WATER WERE REPORTED COBVERING
            STREETS IN GOLDEN VALLEY.

&&

STACHELSKI
Local storm report, Feb 6, 6:48 PM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
548 PM PST SAT FEB 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HEAVY RAIN       3 WNW GOLDEN VALLEY     35.23N 114.27W
02/06/2010  E0.25 INCH       MOHAVE             AZ   TRAINED SPOTTER

            TWO TO THREE INCHES OF WATER WERE REPORTED COVERING
            STREETS IN GOLDEN VALLEY.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 5:08 PM MSTFlash Flood WarningVEFMohave82 min
Feb 6, 5:43 PM MSTFlash Flood WarningVEFMohave92 min
Feb 6, 6:01 PM MSTFlash Flood WarningVEFMohave89 min
Feb 6, 10:31 PM MSTFlash Flood WarningVEFMohave59 min
Feb 6, 9:30 PM MSTAreal Flood AdvisoryVEFClark, Nye48 min

Nearby

Flash Flood Warnings in Arizona, 2010Flash Flood Warnings in California, 2010Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.